Does paracetamol administration cause hepatotoxicity?
Hello, I am suffering from viral fever. That is the reason I am frequently getting high fever. Doctor advised me to take paracetamol. But my friend advised me not to take paracetamol as it causes hepatotoxicity. Is it true? Because when my fever is high, I am feeling restless and getting headache. If I am not taking paracetamol, I am suffering a lot. Can any body help me with their suggestion?
@tanisha Paracetamol itself is not toxic, but in large amounts it overwhelms the body's ability to process it safely. This can lead to build up of a toxic metabolite (or break-down product), which binds to liver cells, causing these cells to die. For developing liver damage, moderate paracetamol overdose in the order of 5-10 g daily, recent fasting and nutritional impairment are key participants. For your fever, you can definitely take paracetamol as suggested by your doctor. It will lower your temperature and give you relief.